MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G23129
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted due to the completion of the investigation on 05-may-2026 device evaluation the evo-10-11-8-b device of lot involved in this complaint was returned for evaluation.With the information provided, a physical and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2026 and re-evaluated on the (b)(6) 2026.During the device evaluation, the following was noted: visual inspection: protective tubing returned separately.Red safety guard returned separately.Stent returned partially deployed.Safety wire returned in place.Handle partially cracked opened on returned.Red marker appears to be at the 08th dimple due to handle opened.Zip port appears to be damaged.Fibre appears to be protruding through/from flexor.Introducer examined and kink observed measuring at approx.45.5 cm from the white tip.Polyimide kinked just below the white tip.Functional inspection: attempted to remove the safety wire but unable to.Unable to perform functional inspection due to device returned with handle partially cracked opened on return.The reported failure was observed.The device was re-evaluated on the 27th april 2026 where: handle inspected and additional photographs taken handle opened all cogs intact.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.A non conformance was noted for this lot number (pac-025 - incomplete seal).On review, this non conformance would not have contributed to the complaint reported.Historical data review: the review of the historical data records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use.Image (clinical) review clinical imaging was not returned for evaluation.Root cause analysis a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the patient anatomy and/or the delivery path or the elevator being in a closed position.The kink noted 45.5 cm from the white tip during the device evaluation, could have occurred during the procedure while being advanced into/through the duodenoscope.Although the user reported that the patient anatomy was not tortuous or difficult, the delivery path may still have presented procedural challenges.Anatomical features such as sharp bends could have caused localized compression or external pressure on the introducer, resulting in the formation of a kink.In addition, if the elevator was in a closed position during advancement, it may have pinched the introducer, creating a weakened area that subsequently developed into the observed kink.The presence of the kink likely restricted normal movement of internal device components, leading to a build up of pressure within the delivery system during stent deployment.This pressure accumulation may have contributed to the cracking of the handle and the reported difficulty in trigger manipulation.It is unknown whether the stricture was dilated prior to stent placement.While pre dilation is not required if deemed unnecessary per the instructions for use, an undilated or tight stricture could have exerted additional stress on the device during deployment.In combination with the kink, this may have further contributed to increased internal resistance and pressure.Damage observed during laboratory inspection¿including the dented zip port, kinked polyimide tubing, and fibres protruding from the flexor could all be attributed to cascading effects resulting from the initial kink and subsequent pressure build up within the device.These cascading effects may have contributed to the difficulties reported by the user.Confirmation was requested from the user regarding the extent of the handle cracking at the time of the initial event and whether the condition worsened following device removal from the patient.This information has not yet been received.Should additional details become available, the investigation file will be updated accordingly.Confirmation of complaint: the complaint is confirmed based on visual/functional inspection.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reported, after the nurse opened the package, the evo-10-11-8-b stent delivery system was advanced over the guidewire through the endoscope and positioned in the common bile duct.When the operator attempted to deploy the stent, a crack was noted in the delivery-system handle; manipulating the trigger was difficult and interfered with operation.Confirmed quantity of 01 x used device.No adverse effects to the patient were reported.The device was retracted, a new evo-10-11-8-b was used, and the procedure was completed successfully.
 
Event or Problem Description
After the nurse opened the package, the stent delivery system was advanced over the guidewire through the endoscope and positioned in the common bile duct.When the operator attempted to deploy the stent, a crack was noted in the delivery-system handle; manipulating the trigger was difficult and interfered with operation.The device was retracted, a new like stent was used, and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence._________________________________________________________ at what stage of the procedure did the complaint occur? - stent placement.What endoscope type and channel size was used? - olympus jf260v.What was the position of the elevator? was it opened or closed? - closed.What was the target location? - common bile duct.Details of the wire guide used (diameter, type, make)? - metii-35-480.Was the zip port facing upwards and slightly curved when backloading the wire guide? - yes.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? - yes.Please advise the anatomical location of the intended target site.- common bile duct.Did the patient exhibit difficult anatomy (n/a, tortuous, altered)? - no.How long was the stent in the patient by the time this complaint occurred? - 0 / none did the patient require any additional procedures as a result of this event? - no.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? - no.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key25237393
Report Number3001845648-2026-00198
Device Sequence Number21263728
Product Code FGE
UDI-Device Identifier10827002231297
UDI-Public(01)10827002231297(17)261029(10)C2229759
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23129
Device Catalogue NumberEVO-10-11-8-B
Device Lot NumberC2229759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2026
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/02/2026
Event Location Home
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient Weight47 KG